DCSIMG

Teenagers in hospital after taking legal high Clockwork Orange

Echo News Logo

Echo News Logo

Police are warning people about the dangers of legal highs.

Police were called to Boldon CA, New Road in Boldon Colliery, on Wednesday, at 2.53pm after concerns that two Boldon Colliery teenagers were unwell after having taken so called “legal high” drugs known as “Clockwork Orange”.

The incident happened next to the Burn behind the community association building, not on the premises.

An ambulance took a 15-year-old boy to South Tyneside District hospital for treatment, his condition is described as stable and is not believed to be life threatening.

A second boy aged 16 also received medical assistance and is now being looked after at home.

Superintendent Peter Farrell said: “If any other young people have taken this substance we would urge them to seek medical assistance.

“The use of legal highs is far from harmless. They can cause symptoms ranging from reduced inhibitions, drowsiness, excited or paranoid states, unconsciousness and seizures. These risks are increased if mixed with alcohol or other stimulants.

“These substances also often contain potentially dangerous chemicals which can prove fatal, whichever way they are used, so it’s extremely important people avoid them.

“We will be visiting schools in the area to reinforce these messages and make sure young people are aware of the potential dangers of using so-called legal highs.”

Anyone who needs advice on drugs should contact FRANK on 0300 123 6600 or visit www.talktofrank.com

 
 
 

Back to the top of the page